About this Journal Submit a Manuscript Table of Contents
Advances in Numerical Analysis
Volume 2012 (2012), Article ID 541083, 22 pages
http://dx.doi.org/10.1155/2012/541083
Research Article

New Approach for Solving a Class of Doubly Singular Two-Point Boundary Value Problems Using Adomian Decomposition Method

Department of Mathematics, Indian Institute of Technology Kharagpur, Kharagpur 721302, India

Received 13 October 2012; Revised 3 December 2012; Accepted 5 December 2012

Academic Editor: Norbert Heuer

Copyright © 2012 Randhir Singh et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. L. E. Bobisud, “Existence of solutions for nonlinear singular boundary value problems,” Applicable Analysis, vol. 35, no. 1–4, pp. 43–57, 1990. View at Publisher · View at Google Scholar
  2. T. Aziz and M. Kumar, “A fourth-order finite-difference method based on non-uniform mesh for a class of singular two-point boundary value problems,” Journal of Computational and Applied Mathematics, vol. 136, no. 1-2, pp. 337–342, 2001. View at Publisher · View at Google Scholar
  3. M. M. Chawla and C. P. Katti, “A uniform mesh finite difference method for a class of singular two-point boundary value problems,” SIAM Journal on Numerical Analysis, vol. 22, no. 3, pp. 561–565, 1985. View at Publisher · View at Google Scholar
  4. A. Ebaid, “A new analytical and numerical treatment for singular two-point boundary value problems via the Adomian decomposition method,” Journal of Computational and Applied Mathematics, vol. 235, no. 8, pp. 1914–1924, 2011. View at Publisher · View at Google Scholar
  5. M. Kumar, “A new finite difference method for a class of singular two-point boundary value problems,” Applied Mathematics and Computation, vol. 143, no. 2-3, pp. 551–557, 2003. View at Publisher · View at Google Scholar
  6. M. M. Chawla and C. P. Katti, “Finite difference methods and their convergence for a class of singular two-point boundary value problems,” Numerische Mathematik, vol. 39, no. 3, pp. 341–350, 1982. View at Publisher · View at Google Scholar
  7. M. M. Chawla and C. P. Katti, “A finite-difference method for a class of singular two-point boundary value problems,” IMA Journal of Numerical Analysis, vol. 4, no. 4, pp. 457–466, 1984. View at Publisher · View at Google Scholar
  8. M. M. Chawla, S. McKee, and G. Shaw, “Order 2 method for a singular two-point boundary value problem,” BIT Numerical Mathematics, vol. 26, no. 3, pp. 318–326, 1986. View at Publisher · View at Google Scholar
  9. S. R. K. Iyengar and P. Jain, “Spline finite difference methods for singular two point boundary value problems,” Numerische Mathematik, vol. 50, no. 3, pp. 363–376, 1987. View at Publisher · View at Google Scholar
  10. L. Thomas, “The calculation of atomic fields,” in Mathematical Proceedings of the Cambridge Philosophical Society, vol. 23, pp. 542–548, Cambridge University Press, 1927.
  11. E. Fermi, “Un metodo statistico per la determinazione di alcune priorieta dell’atome,” Rendicondi Accademia Nazionale de Lincei, vol. 32, no. 6, pp. 602–607, 1927.
  12. C. Y. Chan and Y. C. Hon, “A constructive solution for a generalized Thomas-Fermi theory of ionized atoms,” Quarterly of Applied Mathematics, vol. 45, no. 3, pp. 591–599, 1987.
  13. R. Duggan and A. Goodman, “Pointwise bounds for a nonlinear heat conduction model of the human head,” Bulletin of Mathematical Biology, vol. 48, no. 2, pp. 229–236, 1986.
  14. G. W. Reddien, “Projection methods and singular two point boundary value problems,” Numerische Mathematik, vol. 21, pp. 193–205, 1974.
  15. M. M. Chawla and P. N. Shivakumar, “On the existence of solutions of a class of singular nonlinear two-point boundary value problems,” Journal of Computational and Applied Mathematics, vol. 19, no. 3, pp. 379–388, 1987. View at Publisher · View at Google Scholar
  16. D. R. Dunninger and J. C. Kurtz, “Existence of solutions for some nonlinear singular boundary value problems,” Journal of Mathematical Analysis and Applications, vol. 115, no. 2, pp. 396–405, 1986. View at Publisher · View at Google Scholar
  17. R. K. Pandey and A. K. Verma, “A note on existence-uniqueness results for a class of doubly singular boundary value problems,” Nonlinear Analysis: Theory, Methods & Applications, vol. 71, no. 7-8, pp. 3477–3487, 2009. View at Publisher · View at Google Scholar
  18. G. Adomian, Solving Frontier Problems of Physics: The Decomposition Method, vol. 60 of Fundamental Theories of Physics, Kluwer Academic, Dordrecht, The Netherlands, 1994.
  19. G. Adomian and R. Rach, “Inversion of nonlinear stochastic operators,” Journal of Mathematical Analysis and Applications, vol. 91, no. 1, pp. 39–46, 1983. View at Publisher · View at Google Scholar
  20. G. Adomian and R. Rach, “A new algorithm for matching boundary conditions in decomposition solutions,” Applied Mathematics and Computation, vol. 58, no. 1, pp. 61–68, 1993. View at Publisher · View at Google Scholar
  21. G. Adomian and R. Rach, “Modified decomposition solution of linear and nonlinear boundary-value problems,” Nonlinear Analysis: Theory, Methods & Applications, vol. 23, no. 5, pp. 615–619, 1994. View at Publisher · View at Google Scholar
  22. A.-M. Wazwaz, “Approximate solutions to boundary value problems of higher order by the modified decomposition method,” Computers & Mathematics with Applications, vol. 40, no. 6-7, pp. 679–691, 2000. View at Publisher · View at Google Scholar
  23. A. M. Wazwaz, “A reliable algorithm for obtaining positive solutions for nonlinear boundary value problems,” Computers & Mathematics with Applications, vol. 41, no. 10-11, pp. 1237–1244, 2001. View at Publisher · View at Google Scholar
  24. M. Benabidallah and Y. Cherruault, “Application of the Adomian method for solving a class of boundary problems,” Kybernetes, vol. 33, no. 1, pp. 118–132, 2004. View at Publisher · View at Google Scholar
  25. M. Inc and D. J. Evans, “The decomposition method for solving of a class of singular two-point boundary value problems,” International Journal of Computer Mathematics, vol. 80, no. 7, pp. 869–882, 2003. View at Publisher · View at Google Scholar
  26. B. Jang, “Two-point boundary value problems by the extended Adomian decomposition method,” Journal of Computational and Applied Mathematics, vol. 219, no. 1, pp. 253–262, 2008. View at Publisher · View at Google Scholar
  27. S. A. Khuri and A. Sayfy, “A novel approach for the solution of a class of singular boundary value problems arising in physiology,” Mathematical and Computer Modelling, vol. 52, no. 3-4, pp. 626–636, 2010. View at Publisher · View at Google Scholar
  28. D. Lesnic, “A computational algebraic investigation of the decomposition method for time-dependent problems,” Applied Mathematics and Computation, vol. 119, no. 2-3, pp. 197–206, 2001. View at Publisher · View at Google Scholar
  29. J.-S. Duan and R. Rach, “A new modification of the Adomian decomposition method for solving boundary value problems for higher order nonlinear differential equations,” Applied Mathematics and Computation, vol. 218, no. 8, pp. 4090–4118, 2011. View at Publisher · View at Google Scholar
  30. K. Abbaoui and Y. Cherruault, “Convergence of Adomian's method applied to differential equations,” Computers & Mathematics with Applications, vol. 28, no. 5, pp. 103–109, 1994. View at Publisher · View at Google Scholar
  31. Y. Cherruault, “Convergence of Adomian's method,” Kybernetes, vol. 18, no. 2, pp. 31–38, 1989. View at Publisher · View at Google Scholar
  32. Y. Cherruault and G. Adomian, “Decomposition methods: a new proof of convergence,” Mathematical and Computer Modelling, vol. 18, no. 12, pp. 103–106, 1993. View at Publisher · View at Google Scholar
  33. M. M. Hosseini and H. Nasabzadeh, “On the convergence of Adomian decomposition method,” Applied Mathematics and Computation, vol. 182, no. 1, pp. 536–543, 2006. View at Publisher · View at Google Scholar
  34. M. M. Chawla, R. Subramanian, and H. L. Sathi, “A fourth order method for a singular two-point boundary value problem,” BIT Numerical Mathematics, vol. 28, no. 1, pp. 88–97, 1988. View at Publisher · View at Google Scholar